Hail, Webb
- When
- May 14, 8:25 PM CST
- Where
- Webb County, 12 mi S of (Lrd)laredo Intl Arp
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.450, -99.517
County officials reported golf ball size hail in Rio Bravo.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 14, 8:00 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 900 PM CDT SAT MAY 14 2005 .UPDATE...THE DRT SOUNDING AND LAPS ANALYSIS INDICATE A VERY UNSTABLE AIRMASS STILL RESIDING ACROSS THE WESTERN RIO GRANDE PLAINS AND BACK INTO MEXICO. THIS INSTABILITY AXIS ALONG WITH WK FORCING FROM A 80-100 KT SUBTROPICAL JET TO THE SOUTH IS MAINLY RESPONSIBLE FOR THE CURRENT CONVECTIVE CLUSTERS STRETCHING FROM 50 MILES TO THE WEST OF NORTHWEST WEBB COUNTY SEWD TWDS RIO GRANDE CITY. WL MAINTAIN CHC POPS FOR WEBB COUNTY WITH SLIGHT CHC POPS FOR THE REMAINDER OF THE RIO GRANDE PLAINS FOR AT LEAST THE NEXT SEVERAL HOURS. BLV WITH THE LOSS OF DAYTIME HEATING...WK INFLOW INTO THESE STORMS AND AN INCREASING CAP STRENGTH...THE OVERALL COVERAGE OF STORMS WL DIMINISH QUICKLY AFTER MIDNIGHT. LIGHT BOUNDARY LYR FLOW WL PROMOTE FOG FORMATION...ESPECIALLY ACROSS THE NORTHEAST. WL LOWER TEMPS A FEW DEGS ACROSS THE ERN AREAS. NO SIGNIFICANT CONERNS ARE EXPECTED ACROSS THE WATERS GIVEN THE WEAKENING GRADIENT WITH THE APPROACH OF THE COLD FNT (WHICH CURRENTLY RESIDES FROM LUFKIN TO AUSTIN TO JUST NORTH OF DEL RIO). && .AVIATION...THUNDERSTORMS ARE EXPECTED TO REMAIN ALONG THE RIO GRANDE VALLEY AND OVER MEXICO THROUGH THIS EVENING WHERE ADEQUATE INSTABILITY EXISTS. LAREDO WILL REMAIN ON THE EASTERN FRINGES OF THIS ACTIVITY. SUFFICIENT LOW-LEVEL MOISTURE AND STRONG GROUND-LEVEL STABILIZATION WILL LEAD TO THE FORMATION OF FOG OVERNIGHT/EARLY SUNDAY MORNING. MVFR VISIBILITIES CAN BE EXPECTED FROM ALICE-BEEVILLE AND POINTS EAST BETWEEN 05Z-10Z EXCEPT IFR VISIBILITIES FROM REFUGIO-VICTORIA. IFR/LIFR VISIBILITIES/CEILINGS WILL PREVAIL FROM HEBBRONVILLE-CROSS AND POINTS EAST BETWEEN 10Z-14Z. SOLAR HEATING WILL ALLOW VFR CONDITIONS TO DEVELOP BY 14Z/15Z AREA-WIDE. INCREASING INSTABILITY AND WEAK ATMOSPHERIC FORCING MAY GENERATE ISOLATED THUNDERSTORMS SUNDAY AFTERNOON ALONG AND WEST OF A LAREDO-POINT COMFORT LINE. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...SHORT-TERM GRIDS BB/85...AVIATION
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
The Corpus Christi radar (KCRP), 201 km away, was scanning. The volume nearest the first event began at 02:27 UTC.
1 hail. Local standard time, as filed.
County officials reported golf ball size hail in Rio Bravo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449250.